Thunderstorm Wind, Nodaway
- When
- August 7, 4:50 PM CST
- Where
- Nodaway County, 3.24 mi WNW of Skidmore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.290, -95.140
Thunderstorm winds estimated 60 mph.
Severe thunderstorms produced high winds in Nodaway and Grundy counties on August 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms produced high winds in Nodaway and Grundy counties on August 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 7, 2:24 PM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT TUE AUG 7 2007
.DISCUSSION...
LARGE UPPER RIDGE REMAINS THE DOMINANT FEATURE ACROSS THE CENTRAL
AND EASTERN US THIS AFTERNOON. HEAT WAVE CONTINUES ACROSS THE
CENTRAL PLAINS AND MIDWEST WITH HEAT INDEX VALUES THIS AFTERNOON
ACROSS NORTHERN MISSOURI AND EASTERN KANSAS IN THE LOWER 100S WITH A
FEW LOCATIONS APPROACHING 110F. WILL THEREFORE CONTINUE WITH THE
EXCESSIVE HEAT WARNING WITH THE ONLY RELIEF IN SIGHT CONTINGENT ON
CONVECTION AND A WEAK FRONT BY THE LATTER PARTS OF THE WEEK.
DIFFERENTIAL HEATING BOUNDARY EVIDENT FROM NORTHEAST KANSAS...ACROSS
NORTHWEST MISSOURI AND INTO SOUTHERN IOWA. AGGRAVATED CU DEVELOPING
IN THE VICINITY OF THIS BOUNDARY BEING AIDING BY ENHANCED ASCENT
ASSOCIATED WITH REMNANT MCV ACROSS EASTERN NEBRASKA. HAVE ALREADY
SEEN A FEW SHOWERS POP ACROSS NORTHWEST MISSOURI/SOUTHWESTERN
IOWA/SOUTHEAST NEBRASKA WITHIN WEAKLY CAPPED ENVIRONMENT. GIVEN SFC
TEMPS IN THE LOW TO MID 90S COUPLED WITH TDS IN THE LOWER TO MID
70S...MLCAPES OF 4000+ J/KG SEEMS ACHIEVABLE ACROSS THE AREA. IN
ADDITIONAL...30-35KTS OF 0-6KM BULK SHEAR VIA REGIONAL PROFILERS AND
LATEST RUC ANALYSIS WOULD SUPPORT ORGANIZED MULTICELL CLUSTERS WITH
PERHAPS AN ISOLATED SUPERCELL AS WELL. WITH FAIRLY STEEP LOW LEVEL
LAPSE RATES ALONG WITH PWS AOA 1.5 IN...APPEARS VIGOROUS INITIAL
UPDRAFTS WOULD SUPPORT DECENT WATER LOADING AND A STRONG WIND
POTENTIAL WITH ANY PRECIP CORE ENHANCED DOWNDRAFTS. IN
ADDITION...MAY SEE AN ISOLATED FLASH FLOOD POTENTIAL AS STORMS WILL
TEND TO BE EFFICIENT RAIN PRODUCERS. OTHERWISE...HAIL POTENTIAL
SEEMS LOW AS 16KFT+ FREEZING LEVEL WOULD TEND TO LIMIT LARGE HAIL
PRODUCTION TO THE MOST VIGOROUS UPDRAFTS. WILL LIKELY SEE AN MCS
ORGANIZE LATER TONIGHT ACROSS PARTS OF NEBRASKA AND IOWA CLOSER TO
THE VICINITY OF MCV AND HAVE THEREFORE KEPT HIGHEST POPS CLOSER TO
IOWA BORDER.
ANOTHER ROUND OF HOT TEMPERATURES EXPECTED AGAIN TOMORROW AS H85
TEMPS OF 22-26C WILL AGAIN BE EVIDENT. THEREFORE...EXPECTING TEMPS TO
ONCE AGAIN REACH THE MID TO UPPER 90S AND PERHAPS FLIRT WITH THE
CENTURY MARK. EXPECTING CONVECTION TO ONCE AGAIN BE FOCUSED AROUND
NORTHERN PERIPHERY OF UPPER RIDGE AS EMBEDDED VORT MAXES RIDE ACROSS
NEBRASKA AND IOWA. THEREFORE...HAVE ONCE AGAIN KEPT POPS
CONCENTRATED ACROSS THE NORTHER HALF OF THE CWA.
MODELS APPEAR TO BE ON BOARD IN BRINGING A WEAK WIND SHIFT ACROSS
THE AREA THURSDAY AND HOPEFULLY TAKING A SLIGHT EDGE OFF THE
FURNACE. HOWEVER...HEAT INDEX EFFECTS WILL DEPEND ON AREAS THAT
EXPERIENCE SLIGHTLY DRIER AIR INTRUSION ALBEIT MINIMAL AS H85 TEMPS
CONTINUE TO BAKE THE AREA.
DEROCHE
LONG TERM (FRIDAY THROUGH TUESDAY)...
SYNOPTIC SCALE TRENDS OVER THE MEDIUM RANGE FEATURE THE SPRAWLING
RIDGE OVER THE DEEP SOUTH RETROGRADING AND CONSOLIDATING OVER THE
CENTRAL PLAINS WITH 500MB HEIGHTS POTENTIALLY NEARING 600DM.
AS THIS EVOLUTION OCCURS...THERE MAY BE A WINDOW LATE THURSDAY/EARLY
FRIDAY FOR A WEAK BACKDOOR COLD FRONT FRONT TO TEMPORARILY SETTLE
ACROSS THE NORTHEAST CWA BEFORE HEIGHTS REBUILD OVER THE AREA. FOR
NOW KEPT THINGS A TOUCH COOLER IN THIS REGION...BUT ANY CONVECTION
THURSDAY COULD RESULT IN A MODIFIED COLD POOL OVER THE EASTERN CWA
FURTHER LIMITING THE WARMING ON FRIDAY.
FROM SATURDAY ONWARD...LIGHT E/SE LOW LEVEL FLOW WILL ENSURE THAT
HAZE BECOMES A MAINSTAY ALONG WITH THE OPPRESSIVE HEAT AND HUMIDITY.
HEAT INDEX VALUES COULD APPROACH 110 DEGREES SUNDAY AND MONDAY AS
850MB TEMPS OF 25C PUSH SURFACE HIGHS TOWARD THE 100 DEGREE MARK.
BOOKBINDER
&&
.AVIATION...
MAIN AVIATION CONCERN WILL BE WITH CONVECTIVE POTENTIAL THIS EVENING
AND TONIGHT. HAVE KEPT MENTION OUT OF THE TAFS ATTM AS CONFIDENCE IS
LOW AS TO THE SOUTHERN EXTENT OF PRECIP. FEEL THE BEST POTENTIAL WILL
BE AT THE KSJT TERMINAL CLOSER TO THE SFC BOUNDARY.
OTHERWISE...SHOULD SEE AREAS OF HZ BY MORNING AS STAGNANT AIR MASS
REMAINS ENTRENCHED ACROSS THE AREA.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 PM CDT TUE AUG 7 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1253 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK SURFACE BOUNDARY ACROSS SOUTHEAST NEBRASKA AND SOUTHERN IOWA WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. AN ISOLATED STRONG WIND GUST IS POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL AS ABUNDANT MOISTURE IS IN PLACE ACROSS THE OUTLOOK AREA. OF GREATER CONCERN WILL BE THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY ACROSS THE AREA THIS AFTERNOON...AND CONTINUING THROUGH THE END OF THE WORK WEEK. HIGH HUMIDITY WILL COMBINE WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S...PRODUCING HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL BE FOUND ALONG AND SOUTH OF A LINE STRETCHING FROM SAINT JOSEPH...TO CHILLICOTHE...TO MACON. HEAT INDEX VALUES ACROSS THIS REGION WILL REACH AND LIKELY EXCEED 105 DEGREES FOR SEVERAL HOURS. AS A RESULT OF THESE HIGH HEAT INDEX VALUES...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ISOLATED TO SCATTERED STORMS MAY STILL AFFECT FAR NORTHERN MISSOURI AS OUTFLOW BOUNDARIES PUSH SOUTH FROM EXPECTED THUNDERSTORM ACTIVITY ACROSS IOWA. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH LOCALIZED HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. A STAGNANT WEATHER PATTERN WILL KEEP HEAT AND HIGH HUMIDITY ACROSS THE ENTIRE OUTLOOK AREA THROUGH AT LEAST THE END OF THE WORK WEEK...AND POTENTIALLY INTO THE UPCOMING WEEKEND. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY FOR LOCATIONS ALONG AND SOUTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. LOCATIONS ACROSS THIS REGION CAN EXPECT SEVERAL AFTERNOONS WHERE HEAT INDEX VALUES REACH AND EXCEED 105 DEGREES FOR THREE OR MORE HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ALONG AND NORTH OF A ST JOSEPH TO MACON LINE. DEROCHE
The Omaha radar (KOAX), 154 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated 60 mph.
Trained spotter estimated wind gust to 60 mph.
Tree limbs down...estimated up to a foot in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54339, 55430, 55431, 54338.